MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED VIPERWIRE, ADVANCE; CATHETER, PERIPHERAL, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED VIPERWIRE, ADVANCE; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number VPR-GW-14
Medical Device Problem Codes Entrapment of Device (1212); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/02/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat the moderately calcified, non-tortuous, 80% stenosed right peroneal artery and moderately calcified, non-tortuous, 95% stenosed anterior tibial artery (at).A 5 fr non-abbott sheath was in use.A lesion in the peroneal has been successfully treated with the oad.The physician planned to treat the at, but the x-ray machine went down.The x-ray was rebooted.Angiographic images revealed the viperwire advance peripheral guide wire was bent in multiple places.It was unknown what led to the viperwire damage.The viperwire was so bent they could not get it back through the sheath to remove it.Another unspecified wire was used and withdrew the sheath and viperwire together but as it was coming out of the body the viperwire could not get through and got caught in the common femoral artery (cfa) arterial wall.The sheath was removed.A 5fr non-abbott dilator was used to remove the viperwire; the stiffness of the dilator helped straighten the kink to allow removal.A second viperwire was inserted to continue treatment, but the x-ray machine died again.The procedure was aborted due to the x-ray failing continuously.The patient was stable.It was unknown what led to the viperwire kink.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A visual inspection, and dimensional analysis were performed on the returned device.The reported deformation due to compressive stress was confirmed.The reported entrapment of device and device embedded in tissue or plaque could not be confirmed through analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported deformation due to compressive stress appears to be related to circumstances of the procedure.The guide wire was returned intact.There is a kink just proximal to the spring tip followed by a bent shape for approximately 20cm.There is also a kink 75.5cm from the proximal end.The cause of the damage is unknown.The relationship between the guide wire kinks and the reported entrapment of device and device embedded in tissue or plaque (if any) remains unknown.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Updated: d9, h3, h6 (codes 4755, 4118, 3233, and 11 no longer apply).

Brand Name
VIPERWIRE, ADVANCE
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED
14740 kirby dr
houston TX 77047
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key24421720
Report Number3004742232-2026-00036
Device Sequence Number21484895
Product Code MCW
UDI-Device Identifier10852528005077
UDI-Public(01)10852528005077(17)270930(10)586997-1
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K180416
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVPR-GW-14
Device Catalogue Number72023-01
Device Lot Number586997-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2026
Supplement Date Received by Manufacturer03/24/2026
Initial Report FDA Received Date02/23/2026
Supplement Report FDA Received Date03/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown